MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH GRASPING FORCEPS, OPTICAL, FOR LITHOTRIPSY, FOR 12 AND 30 TELESCOPE; ENDOSCOPE, AC-POWERED AND ACCESSORIES

OLYMPUS WINTER & IBE GMBH GRASPING FORCEPS, OPTICAL, FOR LITHOTRIPSY, FOR 12 AND 30 TELESCOPE; ENDOSCOPE, AC-POWERED AND ACCESSORIES
Model Number A20710A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/31/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was not returned to olympus for evaluation.As no lot/serial number was provided we are unable to complete a device history record review.Customer information was not provided in mw5093593.Therefore we are unable to determine the root cause of the grasper being stuck open.This event has been reported by the importer on mdr# 2951238-2020-00430.Sus voluntary event report # mw5093593.
 
Event or Problem Description
Mw5093593 was received by the manufacturer.It was reported that during a lithotripsy, the device caused a fracture of the inner resectoscope element ceramic tip which resulted in retained foreign bodies.The grasper became stuck open and could not be removed easily through the resectoscope lumen.Removal of the grasper was able to be accomplished only after gently rotating the instrument within the resectoscope sheath.The fracture was suspected to likely be due to traction required to pull the lithotrite through the resectoscope.Some of the residual foreign body fragments were grasped and removed, but several pieces remained.Cystoscopic removal was required four days later.Radiographic confirmation of complete foreign body removal was performed at the end of the case.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information (h6, h10) regarding the reported event.Based on the information provided, it was determined the root cause of the reported event is a use/user error due to excessive force.It was concluded the overload safety device was triggered-the forceps remain open.As no dhr review could be completed due to no serial/lot number being provided, manufacturing and quality control review was performed for the last 24 months of production.No non-conformance or deviation regarding the described issue was found.Olympus surgical technologies of europe will continue to monitor the occurrence rate in the context of our quality management system.If necessary, we will take further action in the future.

Brand Name
GRASPING FORCEPS, OPTICAL, FOR LITHOTRIPSY, FOR 12 AND 30 TELESCOPE
Common Device Name
ENDOSCOPE, AC-POWERED AND ACCESSORIES
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg 22045
GM  22045
MDR Report Key9993133
Report Number9610773-2020-00107
Device Sequence Number17253912
Product Code GCP
UDI-Device Identifier04042761019989
UDI-Public04042761019989
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K790071
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberA20710A
Device Catalogue NumberA20710A
Device Lot NumberUNKNOWN
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/13/2020
Supplement Date Received by Manufacturer08/07/2020
Initial Report FDA Received Date04/23/2020
Supplement Report FDA Received Date08/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;